MAUDE Adverse Event Report: GLAUKOS CORPORTATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORTATION ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number IS2-JP
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: type of investigation 5: b21.The device has been returned to glaukos for evaluation, and the investigation is underway.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.A review of the device labeling and associated risk documents was completed.Particulate/foreign matter is identified as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.There does not appear to have been a problem with the device or the way it was used.Particulate/foreign matter is an established risk associated with use of the device, which is clearly specified documented.Based on the information received, the root cause of the reported event could not be conclusively identified.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that in conjunction with left eye (os) cataract surgery followed by the implantation of the first stent (of two stents) from a trabecular microbypass stent system, the surgeon observed intraoperatively what appeared to be a "fibrous-like material" and "white fibers" after the trocar was removed from the patient's eye.Subsequently following the implantation of the second stent, the same "fibrous-like material" was observed in the anterior chamber (ac).The report noted that the causal relationship between the fibrous material is unknown.There was no report of any adverse patient impact.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: b5, b6, b7, g2, g3.A6: patient race noted as japanese.Correction: d1.A review of the surgical video was completed, and the reported fibrous-like material was observed.However, due to poor video quality, a conclusion based on the surgical video could not be made.Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the following additional information was received.Per report, the origin of the fibrous material is unknown, however since it was observed during the first stent deployment, the surgeon believes it originated from the internal part of the device.Reportedly, there was no adverse patient impact or additional treatment required.The report noted the patient status as "good progress" with the event "resolved".
 
Additional Manufacturer Narrative
Additional information: g2, g3, h3.The injector was returned nested in the unsealed thermoform packaging tray.The device evaluation was completed and no non-conformances were found.Based on the evaluation findings, the root cause of the reported issue was not conclusively identified.Mfr# reference: (b)(4).

Brand Name
ISTENT INJECT W TRABECULAR MICRO-BYPASS SYSTEM MODEL IS2
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORTATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key21986131
Report Number2032546-2025-00057
Device Sequence Number4618434
Product Code OGO
UDI-Device Identifier00853704002487
UDI-Public01008537040024871032351217261031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIS2-JP
Device Lot Number323512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/12/2025
06/27/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date05/19/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient RaceAsian